Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 133, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 16, 2007, 2:13 PM CDT for Barren County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2007, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 16, 2007, 2:32 PM CDT
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Barren County, KY
The radar
The Nashville radar (KOHX), 90 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 161913 SVRLMK KYC009-161945- /O.NEW.KLMK.SV.W.0133.070716T1913Z-070716T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 213 PM CDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BARREN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 245 PM CDT... * AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LUCAS..AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUCAS BY 220 PM CDT... ROSEVILLE...HAYWOOD AND 8 MILES WEST OF TEMPLE HILL BY 245 PM CDT... REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. LAT...LON 3695 8612 3680 8606 3686 8578 3701 8583 $$ SCHOTT
1 follow-up statement
000 WWUS53 KLMK 161932 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EDT MON JUL 16 2007 KYC009-161942- /O.CAN.KLMK.SV.W.0133.000000T0000Z-070716T1945Z/ BARREN KY- 232 PM CDT MON JUL 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BARREN COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING GUSTY WINDS...PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING. LAT...LON 3695 8612 3680 8606 3686 8578 3701 8583 $$ SCHOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:30 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 16, 9:30 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 AM EDT MON JUL 16 2007 .MORNING UPDATE... UPDATED ZONES TO REMOVE FOG WORDING AND ADJUST TEMPERATURES AND DEWPOINTS SLIGHTLY. SHARP MOISTURE GRADIENT NOW EVIDENT ALONG OR JUST SOUTH OF THE OHIO RIVER. DEEP MOISTURE WILL BE PLENTIFUL ACROSS SOUTH CENTRAL KENTUCKY THIS AFTERNOON...WITH DISTINCTLY DRIER AIR ACROSS SOUTHERN INDIANA. SKIES WILL REMAIN MOSTLY CLEAR ACROSS THE NORTH TODAY...WHILE ISOLATED THUNDER POSSIBLE NEAR TENNESSEE. WINDS WILL REMAIN LIGHT FROM THE NORTH ACROSS NORTHERN KENTUCKY...WITH LIGHT SOUTHWEST WINDS ACROSS THE SOUTH. JSD .AVIATION (FOR 12Z TAFS)... MVFR VSBYS WILL CONTINUE ACROSS THE REGION THROUGH 13Z OR SO AT SDF AND LEX...THOUGH BWG SHOULD STAY VFR. AFTER SUNRISE...THE VSBYS WILL IMPROVE TO VFR AS WINDS PICK UP OUT OF THE SOUTHWEST OR WEST AT ABOUT 5-8KTS...THOUGH SOME GUSTS FROM 12-16 KTS WILL BE POSSIBLE HERE AND THERE. A FRONTAL BOUNDARY ACROSS SRN KY MAY GENERATE ISLD SHRA/TSRA THIS AFTERNOON AND EVENING. WILL HAVE VCTS AT BWG AFTER 19Z...AND WILL KEEP SDF AND LEX DRY WITH ONLY CIRRUS AT THOSE TERMINALS. ANY T-STORM ACTIVITY SHOULD DISSIPATE BY 03Z. AL && .SHORT TERM (TODAY AND TONIGHT)... CURRENTLY...FRONTAL BOUNDARY IS LOCATED ACROSS THE CWA...WITH DIMINISHING SHOWERS OVER FAR SRN KY. FORECAST CHALLENGE WILL BE IF THIS BOUNDARY CAN GENERATE CONVECTION FOR THE CWA TODAY AND TONIGHT. CLOUDS FROM RESIDUAL CONVECTION ACROSS SRN KY SHOULD THIN OUT AND NEARLY DISSIPATE BY SUNRISE. MOSTLY CLEAR SKIES THROUGH ABOUT NOON WILL ALLOW TEMPS TO RISE WELL...WITH EVENTUAL HIGHS AROUND 90. DEWPOINTS IN THE 60S SOUTH OF THE BOUNDARY WILL ALLOW FOR SOME INSTABILITY THIS AFTERNOON ACROSS SRN KY. GFS PROGGED CAPE VALUES OF UP TO 1000 J/KG AND WEAK CONVERGENCE ALONG THE BOUNDARY WILL BE ENOUGH FOR ISOLATED SHRA/TSRA TO DEVELOP MAINLY BETWEEN THE 2PM-9PM TIME FRAME. ANY CONVECTION WILL BE OF THE PULSE TYPE...WITH HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING BEING THE THREATS. ISOLATED STRONG STORMS WILL BE POSSIBLE AGAIN. AS FAR AS COVERAGE IS CONCERNED...THINK ISOLATED IS REASONABLE...BUT MAY BUMP UP TO LOW SCATTERED BASED ON THE COVERAGE OF SUNDAYS PRECIP. WILL END ALL PRECIP BEFORE MIDNIGHT. TONIGHTS LOW TEMPS WILL BE IN THE 60S. AL .LONG TERM (TUESDAY THROUGH SUNDAY NIGHT)... UNSETTLED WEEK STILL ON TRACK WITH AFTERNOON AND EVENING THUNDERSTORMS STILL IN THE FORECAST FOR EVERY DAY FROM TUESDAY ON. TUESDAY AND WEDNESDAY SHOULD HAVE THE LEAST AMOUNT OF STORM COVERAGE AS ANY STORMS THAT DEVELOP SHOULD BE AFTERNOON HEATING DRIVEN WITH LITTLE IN THE WAY OF LARGE SCALE FORCING WORKING THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY. A COLD FRONT DRIVING THROUGH THE AREA WILL BRING MORE WIDESPREAD THUNDERSTORMS TO THE AREA THURSDAY AND FRIDAY AND HAVE CONTINUED INDICATING THIS TREND IN THE GRIDS/ZONES. TIMING THE EXIT OF THE FRONT A LITTLE UNCERTAIN AT THIS TIME AS MORE RECENT MODEL RUNS HAVE THE FRONT LINGERING MORE INTO SATURDAY THAN BEFORE. HOWEVER...THIS SLOWER SOLUTION IS RELATIVELY NEW AND WILL HOLD OFF ON MAKING ANY POPS CHANGES FROM SATURDAY ON FOR NOW. TEMPERATURES TUESDAY THROUGH FRIDAY SHOULD REMAIN NEAR TO SLIGHTLY ABOVE NORMAL...WITH UPPER 80S TO LOWER 90S FOR AFTERNOON HIGHS AND UPPER 60S TO LOWER 70S FOR LOWS. A SLIGHT COOL DOWN SHOULD OCCUR BEHIND THE FRONT ON SATURDAY AND SUNDAY...THOUGH LOWER 90S COULD END UP LINGERING INTO SATURDAY SHOULD THE COLD FRONT HANG UP AS CURRENT MODEL RUNS INDICATE IT MIGHT. MACZKO && .AVIATION (FOR 12Z TAFS)... MVFR VSBYS WILL CONTINUE ACROSS THE REGION THROUGH 13Z OR SO AT SDF AND LEX...THOUGH BWG SHOULD STAY VFR. AFTER SUNRISE...THE VSBYS WILL IMPROVE TO VFR AS WINDS PICK UP OUT OF THE SOUTHWEST OR WEST AT ABOUT 5-8KTS...THOUGH SOME GUSTS FROM 12-16 KTS WILL BE POSSIBLE HERE AND THERE. A FRONTAL BOUNDARY ACROSS SRN KY MAY GENERATE ISLD SHRA/TSRA THIS AFTERNOON AND EVENING. WILL HAVE VCTS AT BWG AFTER 19Z...AND WILL KEEP SDF AND LEX DRY WITH ONLY CIRRUS AT THOSE TERMINALS. ANY T-STORM ACTIVITY SHOULD DISSIPATE BY 03Z. AL .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 16, 10:50 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1150 AM EDT MON JUL 16 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-170845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1150 AM EDT MON JUL 16 2007 /1050 AM CDT MON JUL 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WEAK FRONTAL BOUNDARY ACROSS SOUTH CENTRAL KENTUCKY IS EXPECTED TO GENERATE ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 AND 9 PM LOCAL TIME. THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER AREAS NEAR THE KENTUCKY-TENNESSEE STATE BORDER. A COUPLE OF STRONG STORMS ARE POSSIBLE WITH WIND GUSTS UP TO 50 MPH AND DANGEROUS LIGHTNING BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MOIST AND UNSTABLE AIR MASS IN PLACE OVER THE REGION WILL RESULT IN MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH FRIDAY. STORMS LATE THURSDAY AND FRIDAY WILL DEVELOP AHEAD OF A COLD FRONT THAT SHOULD EXIT OUR AREA TO THE SOUTH SATURDAY. IN ADDITION TO DANGEROUS LIGHTNING...ANY STORMS THAT DEVELOP MAY CONTAIN GUSTY WINDS AND PERIODS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JSD
In the hours before
Special weather statement, Jul 16, 2:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT MON JUL 16 2007 KYZ074-161945- BARREN- 200 PM CDT MON JUL 16 2007 ...STRONG THUNDERSTORMS AFFECTING BARREN COUNTY... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF SCOTTSVILLE...OR 18 MILES EAST OF BOWLING GREEN...AND MOVING EAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:00 PM CDT | Severe Thunderstorm Warning | LMK | Boyle | 30 min |
| Jul 15, 7:33 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.